MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP; INSTRUMENT

AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP; INSTRUMENT
Model Number SB-0535FC
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the sonicbeat's probe tip broke during a laparoscopic adrenalectomy.It was not specified how the procedure was completed.There was no report of patient injury or medical intervention associated with this event.
 
Event or Problem Description
No additional information provided by the customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updated fields: d4 (expiration), d9, h3, h4, h6.The device was returned to olympus for inspection and the reported failure was confirmed.The probe broke off 9 mm from the distal end.A root cause could not be identified.Based on the results of the investigation, it is likely the following mechanism led to the malfunction: during the output activation, the probe was contacting hard tissue, metal objects or surgical instruments.Due to ultrasonic vibration, scratches were generated.A force to activate the output, or a force to grasp the tissue was applied to the probe.Therefore, cracks were generated at the scratched area.A load was applied to the probe, causing it to break off.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
SONICBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP
Common Device Name
INSTRUMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24250922
Report Number9614641-2026-00137
Device Sequence Number9657709
Product Code LFL
UDI-Device Identifier04953170370540
UDI-Public04953170370540
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSB-0535FC
Device Lot Number56K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown